Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 70, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 1, 2024, 6:26 PM CDT for Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 49 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2024, 6:26 PM CDT (23:26 UTC)
- Expired
- Apr 1, 2024, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 6:41 PM CDT | HAIL 1.25 | 2 Ese Maryland Heights, MO | Estimated from picture of large hail covering the ground. |
| Apr 1, 6:45 PM CDT | HAIL 1 | 1 N Woodson Terrace, MO | KSTL observer reported quarter sized hail at location. |
| Apr 1, 6:51 PM CDT | HAIL 1 | 1 Ne Hazelwood, MO | |
| Apr 1, 6:51 PM CDT | HAIL 1 | 1 N Hazelwood, MO | Via Twitter with picture. Hail slightly larger than quarter. |
| Apr 1, 6:51 PM CDT | HAIL 1 | 1 Nnw Hazelwood, MO | Via Twitter, estimated quarter sized hail from video. |
| Apr 1, 6:53 PM CDT | HAIL 1 | 1 Ssw Bridgeton, MO | quarter sized hail. |
| Apr 1, 6:54 PM CDT | HAIL 1 | 1 Nne Hazelwood, MO | Numerous reports of quarter sized hail in Hazelwood. |
| Apr 1, 6:55 PM CDT | HAIL 1.75 | 1 Wsw Ferguson, MO | Picture of golf ball sized hail in Ferguson estimated compared to penny in hand. |
| Apr 1, 6:56 PM CDT | HAIL 1.5 | 1 S Florissant, MO | Reported ping pong ball sized hail in Florissant. Via Facebook. |
| Apr 1, 6:56 PM CDT | HAIL 1.5 | Ferguson, MO | |
| Apr 1, 6:56 PM CDT | HAIL 2 | 2 Nnw Ferguson, MO | Spotter measured 2 inch hail at his home. |
| Apr 1, 6:57 PM CDT | HAIL 1.5 | 1 N Dellwood, MO | Estimated ping pong ball sized hail from emailed photo. |
| Apr 1, 6:58 PM CDT | HAIL 1 | 1 S Florissant, MO | quarter sized hail reported at location. |
| Apr 1, 6:59 PM CDT | HAIL 1 | Jennings, MO | Unsure on the true size of the stones, but was confident they were larger than quarters. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WUUS53 KLSX 012326
SVRLSX
MOC183-189-510-020015-
/O.NEW.KLSX.SV.W.0070.240401T2326Z-240402T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
626 PM CDT Mon Apr 1 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
St. Louis City in east central Missouri...
East central St. Charles County in east central Missouri...
Northeastern St. Louis County in east central Missouri...
* Until 715 PM CDT.
* At 626 PM CDT, a severe thunderstorm was located over Spirit of St.
Louis Airport, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, St. Charles, Florissant, University City, Kirkwood,
Maryland Heights, Hazelwood, Webster Groves, Ferguson, Creve Coeur,
Overland, Clayton, Jennings, St. Ann, Bridgeton, Bellefontaine
Neighbors, Town and Country, Berkeley, Richmond Heights, and Ladue.
This includes Interstate 70 in Missouri near exit 231.
This also includes Scott Joplin Historic Site, Confluence State Park,
and First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.
&&
LAT...LON 3880 9012 3877 9017 3875 9018 3872 9021
3871 9021 3868 9019 3865 9018 3862 9018
3859 9020 3858 9046 3880 9049 3886 9014
3885 9011 3883 9011
TIME...MOT...LOC 2326Z 259DEG 34KT 3867 9062
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler4 follow-up statements
631
WWUS53 KLSX 012331
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
631 PM CDT Mon Apr 1 2024
MOC183-189-510-020015-
/O.CON.KLSX.SV.W.0070.000000T0000Z-240402T0015Z/
St. Louis City MO-St. Charles MO-St. Louis MO-
631 PM CDT Mon Apr 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES AND
ST. LOUIS CITY...
At 630 PM CDT, a severe thunderstorm was located over Chesterfield,
moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, St. Charles, Florissant, University City, Kirkwood,
Maryland Heights, Hazelwood, Webster Groves, Ferguson, Creve Coeur,
Overland, Clayton, Jennings, St. Ann, Bridgeton, Bellefontaine
Neighbors, Town and Country, Berkeley, Richmond Heights, and Ladue.
This also includes Scott Joplin Historic Site, Confluence State Park,
and First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri near exit 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3880 9012 3877 9017 3875 9018 3872 9021
3871 9021 3868 9019 3865 9018 3862 9018
3860 9019 3859 9046 3869 9047 3879 9049
3886 9014 3885 9011 3883 9011
TIME...MOT...LOC 2330Z 259DEG 34KT 3868 9056
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler377
WWUS53 KLSX 012347
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
647 PM CDT Mon Apr 1 2024
MOC183-189-510-020015-
/O.CON.KLSX.SV.W.0070.000000T0000Z-240402T0015Z/
St. Louis City MO-St. Charles MO-St. Louis MO-
647 PM CDT Mon Apr 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES AND
NORTHERN ST. LOUIS CITY...
At 647 PM CDT, a severe thunderstorm was located over St. John,
moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, St. Charles, Florissant, University City, Maryland
Heights, Hazelwood, Ferguson, Creve Coeur, Overland, Jennings, St.
Ann, Bridgeton, Bellefontaine Neighbors, Berkeley, Olivette, Black
Jack, St. John, Dellwood, Normandy, and Northwoods.
This also includes Confluence State Park and First Missouri State
Capitol Historic Site.
This includes Interstate 70 in Missouri near exit 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3867 9019 3866 9047 3869 9047 3879 9049
3886 9014 3885 9011 3883 9011 3880 9012
3877 9017 3875 9018 3872 9021 3871 9021
3868 9019
TIME...MOT...LOC 2347Z 259DEG 34KT 3871 9036
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler163
WWUS53 KLSX 012359
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
659 PM CDT Mon Apr 1 2024
MOC183-189-510-020015-
/O.CON.KLSX.SV.W.0070.000000T0000Z-240402T0015Z/
St. Louis City MO-St. Charles MO-St. Louis MO-
659 PM CDT Mon Apr 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES AND
NORTHEASTERN ST. LOUIS CITY...
At 659 PM CDT, a severe thunderstorm was located over Riverview,
moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Florissant, Hazelwood, Ferguson, Jennings, Bellefontaine
Neighbors, Berkeley, Black Jack, Dellwood, Normandy, Northwoods,
Riverview, Hillsdale, Cool Valley, Kinloch, Spanish Lake, Pagedale,
Pine Lawn, Moline Acres, and Wellston.
This also includes Confluence State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3867 9031 3882 9034 3886 9014 3885 9011
3883 9011 3880 9012 3877 9017 3875 9018
3872 9021 3871 9021 3868 9019 3867 9019
TIME...MOT...LOC 2359Z 259DEG 34KT 3873 9021
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler669
WWUS53 KLSX 020014
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
714 PM CDT Mon Apr 1 2024
MOC183-189-510-020024-
/O.EXP.KLSX.SV.W.0070.000000T0000Z-240402T0015Z/
St. Louis City MO-St. Charles MO-St. Louis MO-
714 PM CDT Mon Apr 1 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CHARLES AND
NORTHEASTERN ST. LOUIS COUNTIES AND NORTHEASTERN ST. LOUIS CITY WILL
EXPIRE AT 715 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.
&&
LAT...LON 3867 9031 3882 9034 3886 9014 3885 9011
3883 9011 3880 9012 3877 9017 3875 9018
3872 9021 3871 9021 3868 9019 3867 9019
TIME...MOT...LOC 0014Z 259DEG 34KT 3875 9006
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:19 PM CDT, 3 hours 7 minutes earlier. Its key messages:
- Severe thunderstorms will impact the region late this evening into tonight. Thunderstorms will initially pose a large to very- large hail threat along with a few tornadoes. The hail threat decreases this evening when storms form a line, but the wind and tornado threat remains very real.
- Training thunderstorms will lead to heavy rainfall and threaten localized flash flooding in northeast Missouri and west-central Illinois through Tuesday morning. A Flood Watch will remain in effect until 7am Tuesday.
- A period of cooler than normal temperatures is forecast late Tuesday through at least Friday night. Light freezes are possible (20-50%) each night beginning Wednesday night.
Area forecast discussion, Apr 1, 3:19 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
319 PM CDT Mon Apr 1 2024
.KEY MESSAGES...
- Severe thunderstorms will impact the region late this evening
into tonight. Thunderstorms will initially pose a large to very-
large hail threat along with a few tornadoes. The hail threat
decreases this evening when storms form a line, but the wind and
tornado threat remains very real.
- Training thunderstorms will lead to heavy rainfall and threaten
localized flash flooding in northeast Missouri and west-central
Illinois through Tuesday morning. A Flood Watch will remain in
effect until 7am Tuesday.
- A period of cooler than normal temperatures is forecast late
Tuesday through at least Friday night. Light freezes are
possible (20-50%) each night beginning Wednesday night.
&&
.SHORT TERM... (Through Late Tuesday Night)
Issued at 308 PM CDT Mon Apr 1 2024
Regional surface analysis depicts a warm front extending from a
surface low entering far northwest Missouri east-southeast through
Kirksville, MO into central Illinois. In the expansive open warm
sector, warm and humid southerly flow is promoting increased
surface-based instability. The analysis also shows slightly
backed winds on the warm side of the boundary, where that BL-
rooted instability is intensifying. Along and directly south of
the front, showers and embedded thunderstorms are streaming into
the region from the southwest. Satellite imagery is showing
persistent clearing of earlier cirrus clouds, which will further
destabilize the boundary layer into the afternoon. Large-scale
lift and forcing is also becoming more established over the
central Great Plains, with diffluent flow and favorable upper-
level jet dynamics now overhead to promote convection. In this
region, severe convection is now occurring.
The entire region is now enveloped within the warm sector, aided
by the clearing skies to the south increasing the temperature
gradient. An 18Z sounding launched by the University of Missouri
in Columbia, MO shows mid-level lapse rates (7-7.5C/km) above a
shallow but noteworthy inversion around 850mb. With tremendous
synoptic forcing approaching the region, and sufficient
instability building, there is little doubt that severe weather
will impact the region late this afternoon into the early
overnight hours. While the inversion is concerning for surface-
based development, large-scale ascent is approaching the region
and will most likely cool the mid-levels and erode the capping.
CAMs still initiate deep convection in the 4pm-6pm timeframe along
and ahead of the attendant cold front in the central Great
Plains. Deep-layer shear vectors are still at a favorable angle
with respect to the forcing to promote discrete supercells or
supercell clusters in the warm sector. While large to very large
hail as large as baseballs, are the predominant threat in
central/northeast Missouri and west- central Illinois, I am
concerned about the backed winds across central Missouri (evident
in regional surface observations and the Mizzou sounding). If
surface-based convection can be realized while remaining
discrete, a tornado threat is very tangible this afternoon/early
evening in that corridor.
In addition, the west-southwest/east-northeast orientation of the
convection and storm motions will result in numerous thunderstorms
passing over the same place in a short period of time. HREF
probability-matched means places a few maxima of 3.00" of rain
across northern Missouri to central Illinois along this axis. In
Missouri, while ponding and rises on tributaries can be expected,
flash flooding should be held in check thanks to dry ground. In
Illinois, however, flash flood guidance is lower and the threat for
impacts is higher. As such, a Flood Watch was issued from now until
7am Tuesday.
Around sunset, a northern stream shortwave amidst the broader upper-
level trough will dig into the region. That feature and an
intensifying low-level jet will conspire to alter the deep-layer
and 0-3km shear parameters enough to promote upscale growth. At
this point, the coverage of severe thunderstorms will likely
become more widespread as an MCS blossoms. From then until about
2am-4am Tuesday, the threat for very large hail wanes with more
organized linear convection, though does not disappear, and a
damaging wind/tornado threat persists. If the MCS resembles what
CAMs currently depict, 0-3km shear vectors relative to this line
will be favorable for QLCS tornadogenesis. This threat will need
to be closely monitored, especially across the Ozarks, southeast
Missouri, and southern Illinois. Fortunately, the linear mode will
help advance the convection more quickly through the region. By
4am, the threat for severe convection will end for the night.
Tuesday will be cold and windy with another northern stream wave
diving quickly south into the region and helping further amplify the
larger trough. Additional showers and a few thunderstorms look more
likely (60-70%) than a few days ago during the day Tuesday in the
northern forecast area closer to the synoptic ascent and surface
low. While initially there were some concerns for stronger
thunderstorms ahead of the front, instability looks more meager now
than 24 hours ago and won't be conducive for stronger updrafts.
The low ejects north Tuesday evening with the upper-level trough
well- established and cut off from the steering flow. That places
us squarely in cyclonic northerly flow aloft, allowing for lows to
fall near-freezing for most of the region by early Wednesday
morning.
MRB
&&
.LONG TERM... (Wednesday through Next Monday)
Issued at 308 PM CDT Mon Apr 1 2024
Very little change to the extended forecast was made due to the
impending severe weather. Cyclonic flow aloft on Wednesday will
spark additional precipitation east of the Mississippi River. While
some guidance is hinting at a few snowflakes mixing into any rain,
the threat of any of them reaching the ground is near-zero. Colder
air will settle in place, threatening a frost (and potentially a
freeze) mid-week, with a gradual warmup forecast as upper-level
ridging re-establishes across the central CONUS. Omega blocking will
keep this pattern in place through Friday before a strong shortwave
in a western CONUS trough ejects into the Great Plains. The timing
and amplitude of this feature is still highly uncertain, but
presents a threat for showers and a few thunderstorms in the western
forecast area on Sunday. The threat for at least some rain weakens
into Monday, though at least some clouds may still linger. That
said, it is far too soon to accurately predict cloud cover for the
impending solar eclipse given this pattern.
MRB
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1212 PM CDT Mon Apr 1 2024
A warm front is now lifted north of the St. Louis and central
Missouri terminals, and will soon approach KUIN and stall around
there. Thunderstorms are now impacting KUIN, and other terminals
will soon be under a threat for strong thunderstorms and lower
CIGs. The best, most tangible threat for thunderstorms will exist
late this afternoon and evening at the terminals. MVFR CIGs will
impact the terminals in addition to gusty winds and lightning.
Hail, heavy downpours, and reduced visibilities will also cause
aviation issues, but in a more localized sense at first. The
storms amalgamate into a line this evening and dive south
overnight.
A cold front will then traverse the region tomorrow morning,
sending winds out of the west and drawing at least MVFR CIGs back
to the terminals. There is a threat for additional showers and
thunderstorms with the front itself, but confidence in this is not
high at this time.
MRB
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Flood Watch through Tuesday morning for Bond IL-Calhoun IL-
Fayette IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-
Pike IL.
&&
WFO LSXHazardous weather outlook, Apr 1, 2:51 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 251 PM CDT Mon Apr 1 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-022000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 251 PM CDT Mon Apr 1 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through early Tuesday. The strongest storms this afternoon/night could become severe with large hail, damaging winds, and tornadoes all possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Tuesday across the area. There is a low chance of thunderstorms Sunday across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MRB
In the hours before
Local storm report, Apr 1, 6:04 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
604 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Gst 1 SSW Dutzow 38.60N 91.00W
04/01/2024 M72 MPH Warren MO AWOS
&&
MFLocal storm report, Apr 1, 6:05 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
605 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail Russellville 38.51N 92.44W
04/01/2024 E1.00 Inch Cole MO Trained Spotter
Spotter reported estimated quarter sized
hail at location.
&&
LSJLocal storm report, Apr 1, 6:12 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
612 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Hail Wardsville 38.49N 92.17W
04/01/2024 M1.75 Inch Cole MO Public
&&
MFLocal storm report, Apr 1, 6:15 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
615 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg Washington 38.56N 91.01W
04/01/2024 Franklin MO Emergency Mngr
Multiple trees and branches down on west end
of Washington. Branches between 6 and 12
inches.
&&
LSJLocal storm report, Apr 1, 6:21 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
621 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM Hail Wardsville 38.49N 92.18W
04/01/2024 M1.75 Inch Cole MO Fire Dept/Rescue
Golf balls at Wardsville.
&&
LSJLocal storm report, Apr 1, 6:22 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
622 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Hail 1 ESE Chesterfield 38.65N 90.56W
04/01/2024 E1.75 Inch St. Louis MO NWS Employee
Numerous reports of heavy golf ball sized
hail falling in Chesterfield for at least 5
minutes.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 45 min |
| Apr 1, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 45 min |
| Apr 1, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 56 min |
| Apr 1, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 63 min |
| Apr 1, 6:16 PM CDT | Tornado Warning | LSX | Cole, Osage | 30 min |
| Apr 1, 6:33 PM CDT | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 42 min |
| Apr 1, 6:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.